U.S. doctors online nowAsk doctors free
Billings, MT
A 33-year-old female asked:

I was put on clindamycin over a week ago but here recently i've been experiencing a rash on my arms. i'm allergic to penicillin is this related?

1 doctor answer2 doctors weighed in
Dr. Kristin Sokol
Allergy and Immunology 12 years experience
No: Clindamycin is not related to penicillin. A rash that shows up after a week of taking a medication is not necessarily and allergy. I would visit with the physician that prescribed the clindamycin and possibly be referred to an allergist depending on your rash and other symptoms.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 7, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.